Alert archive / Hawaii / Small Craft Advisories in 2021
Small Craft Advisory 28, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Jun 15, 2021, 3:40 AM HST. It took effect at Jun 15, 2021, 12:00 PM HST. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2021, 3:40 AM HST (13:40 UTC)
- In effect from
- Jun 15, 2021, 12:00 PM HST
- Expired
- Jun 17, 2021, 3:18 PM HST
- In force
- 51 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
898 WHHW70 PHFO 151340 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 340 AM HST Tue Jun 15 2021 PHZ119>121-123-124-160245- /O.NEW.PHFO.SC.Y.0028.210615T2200Z-210617T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 340 AM HST Tue Jun 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM HST WEDNESDAY... * WHAT...East winds 20 to 25 knots. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...From noon today to 6 PM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
5 follow-up statements
995 WHHW70 PHFO 160134 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 334 PM HST Tue Jun 15 2021 PHZ119>121-123-124-161445- /O.EXT.PHFO.SC.Y.0028.000000T0000Z-210618T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 334 PM HST Tue Jun 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...East winds 20 to 25 knots. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Kino
980 WHHW70 PHFO 161336 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 336 AM HST Wed Jun 16 2021 PHZ119>121-123-124-170245- /O.CON.PHFO.SC.Y.0028.000000T0000Z-210618T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 336 AM HST Wed Jun 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...East winds 20 to 25 knots. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
920 WHHW70 PHFO 170126 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 326 PM HST Wed Jun 16 2021 PHZ119>121-123-124-171430- /O.CON.PHFO.SC.Y.0028.000000T0000Z-210618T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 326 PM HST Wed Jun 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...East winds 25 knots with higher gusts. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
872 WHHW70 PHFO 171328 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 328 AM HST Thu Jun 17 2021 PHZ119>121-123-124-180400- /O.CON.PHFO.SC.Y.0028.000000T0000Z-210618T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 328 AM HST Thu Jun 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds 25 knots, except north winds 25 knots in Maalaea Bay. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
560 WHHW70 PHFO 180118 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 318 PM HST Thu Jun 17 2021 PHZ119>121-123-124-180230- /O.CAN.PHFO.SC.Y.0028.000000T0000Z-210618T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 318 PM HST Thu Jun 17 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jun 14, 8:31 PM HST, 7 hours 9 minutes earlier.
Area forecast discussion, Jun 14, 8:31 PM HST, 7 hours 9 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 831 PM HST Mon Jun 14 2021 .SYNOPSIS... High pressure north of the state will keep moderate to locally breezy trades in place through Friday. Fairly dry trade wind weather will prevail through Tuesday morning, with the remnants of an old front bringing an increase in shower coverage and intensity to Kauai and Oahu Tuesday afternoon through Wednesday. A more typical trade wind shower pattern will resume Wednesday night and hold through early next week, with showers favoring windward and mauka areas and a few showers reaching leeward communities from time to time. && .DISCUSSION... Currently at the surface, a 1027 mb high is centered around 950 miles north-northeast of Honolulu, and is driving moderate to locally breezy trade winds across the island chain this evening. Infrared satellite imagery shows quite a bit of high cloud moving overhead, while the leading edge of a roughly 100 mile wide cloud band (the remnants of an old front) are evident around 100 miles north of the smaller islands. Radar imagery shows scattered showers over windward Big Island and a few isolated showers along the leeward Big Island slopes. Elsewhere, very little shower activity is seen, with perhaps a few showers developing over the coastal waters east and northeast of Kauai. Main short term concern revolves around the rain chances associated with the old frontal remnants during the next couple days. High pressure will build eastward well to the north of the islands during the next few days, while a weak disturbance slides westward well to the south of the state. This will keep moderate to locally breezy trades in place through Friday. A front is then expected to approach from the northwest Friday night and Saturday, then stall out several hundred miles northwest of the islands Sunday through early next week. As a result, we should see the trades ease into the light to moderate range Friday night and Saturday, and hold at similar levels Sunday into early next week. As for the remaining weather details, expect a fairly dry night across the island chain with a few windward showers mainly affecting Kauai and the Big Island, and sparse shower coverage elsewhere. The old frontal remnants are expected to bring an increase in showers particularly to windward sections of Kauai and Oahu beginning Tuesday morning, with fairly wet trade wind weather then holding through Wednesday for these two islands, although some improvement is expected over Oahu Wednesday afternoon. Showers will favor windward and mauka areas, but a few showers will also reach leeward communities. Drier trade wind weather will prevail over Maui County and the Big Island, with mainly windward showers. A disturbance aloft will move southward over or just north of the state Wednesday night and Thursday, then meander in the vicinity of the islands through early next week. Overall, this should bring an increase in trade wind shower coverage and intensity Thursday through early next week. Showers will continue to favor windward and mauka areas, but the elevated inversions will likely send a few more showers into leeward areas as well. Additionally, a thunderstorm or two could develop over the Big Island Thursday afternoon. && .AVIATION... High pressure north of the state will continue to bring moderate east northeast trades across the islands for the remainder of the night. Isolated to scattered showers will be limited to windward locations with brief periods of MVFR ceilings and visibility possible. Expect VFR conditions and partly cloudy skies elsewhere. No AIRMETS are currently in effect. && .MARINE... High pressure north of the islands will maintain moderate to fresh trade winds through the week. Winds may reach Small Craft Advisory thresholds at times around Maui and the Big Island. Trade winds may decrease over the weekend as a front develops well northwest of the state. Surf along south facing shores will remain small through Wednesday, then slowly rise, approaching High Surf Advisory levels over the weekend. A short-period north swell will produce small surf along north facing shores Tuesday through Wednesday night. Surf along north facing shores will be minimal through the rest of the week, but a small northwest swell is possible early next week. Trade winds upstream of the islands will produce only small and choppy surf along east facing shores. && .HFO WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Jelsema AVIATION...Thomas MARINE...Morrison
Nearby
Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.